Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2009, 2:21 PM MDT for Tooele County, Utah. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 2:21 PM MDT (20:21 UTC)
- Expired
- Jun 25, 2009, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 118 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:25 PM MDT | TSTM WND GST 61 | 25 Ssw Clive, UT | |
| Jun 25, 2:28 PM MDT | TSTM WND GST 63 | 9 Sw Dugway, UT | |
| Jun 25, 2:39 PM MDT | TSTM WND GST 58 | 13 Sw Dugway, UT | |
| Jun 25, 2:55 PM MDT | TSTM WND GST 59 | 5 Nnw Dugway, UT | |
| Jun 25, 3:00 PM MDT | TSTM WND GST 59 | 5 Nnw Dugway, UT | |
| Jun 25, 3:00 PM MDT | TSTM WND GST 60 | 7 Nne Clive, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4543 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 252021
SVRSLC
UTC045-252100-
/O.NEW.KSLC.SV.W.0034.090625T2021Z-090625T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
221 PM MDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TOOELE COUNTY IN UTAH
* UNTIL 300 PM MDT
* AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WENDOVER TO KNOLLS TO 12 MILES SOUTH OF DUGWAY...OR
ALONG A LINE EXTENDING FROM WENDOVER TO 34 MILES EAST OF
WENDOVER TO 12 MILES SOUTH OF DUGWAY...AND MOVING NORTHEAST AT 20
MPH. THIS STORM IS MOVING ACROSS INTERSTATE 80 BETWEEN WENDOVER AND
THE WESTERN SHORE OF THE GREAT SALT LAKE. STRONG CROSS WINDS WILL
IMPACT THIS AREA...AND HIGH PROFILE VEHICLES WILL BE PARTICULARLY
IMPACTED.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KNOLLS AND DUGWAY AROUND 230 PM MDT...
CLIVE AROUND 250 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4099 11404 4100 11313 4029 11238 3993 11268
4005 11355 4016 11405
TIME...MOT...LOC 2019Z 212DEG 17KT 4074 11397 4074 11337
4009 11268
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:02 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 10:02 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 AM MDT THU JUN 25 2009 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL SLIDE TO THE EAST TODAY AS LOW PRESSURE JUST OFF THE PACIFIC COAST MOVES INLAND. THIS PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND FRIDAY. HIGH PRESSURE WILL BUILD BACK OVER THE AREA THIS WEEKEND. && .DISCUSSION...AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING ACROSS EXTREME SOUTHWESTERN UTAH THIS MORNING. ADDITIONAL DEVELOPMENT IS NOTED ACROSS NORTHWESTERN ARIZONA AS WELL AS SOUTHERN NEVADA. THIS CONVECTION IS NOT DEPICTED WELL ON EITHER THE 12Z NAM OR THE 12Z GFS. UPDATED POPS THIS MORNING AND THIS AFTERNOON TO INCREASE CHANCES ACROSS SOUTHWESTERN UTAH. ALSO LOWERED TEMPS A COUPLE DEGREES DUE TO INCREASING CLOUDINESS AND MIDLEVEL COLD AIR ADVECTION. CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON. GIVEN THE INVERTED-V CHARACTER TO THE 12Z SOUNDINGS AT BOTH SLC AND DESERT ROCK...EXPECT THE MAIN THREAT FROM ANY CONVECTION WILL BE BRIEF GUSTY WINDS. INCREASING PW VALUES ARE NOTED ON THE NAM ACROSS SOUTHEAST UTAH AND EXTREME SOUTHWESTERN UTAH LATER THIS AFTERNOON. THERE MAY BE ENOUGH MOISTURE FOR HEAVY RAINFALL IN THE STRONGER CELLS. THE UPPER LEVEL LOW NEARING THE SOUTHERN CALIFORNIA COAST THIS AFTERNOON WILL EJECT NORTHEASTWARD OVERNIGHT TONIGHT. IN ADDITION...A JET STREAK WITH VALUES NEARING 60 TO 70 KTS WILL BE LOCATED ALONG THE EAST SIDE OF THE UPPER LEVEL LOW. THIS WILL ENHANCE UPPER LEVEL DIVERGENCE ACROSS THE AREA. PW VALUES ARE EXPECTED TO INCREASE TO NEAR 1.40 INCHES ACROSS EASTERN UTAH...WITH VALUES NEARING 1.00 INCHES NEAR SALT LAKE CITY. WITH A COMBINATION OF SHEAR...LIFT AND MOISTURE...THERE IS THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS ACROSS THE AREA TOMORROW. LIMITING FACTORS ARE PRESENT HOWEVER. THE MAIN FORCING IS EXPECTED TO MOVE THROUGH THE AREA DURING THE MORNING TO EARLY AFTERNOON. THIS MAY ENHANCE CLOUDINESS AND THEREFORE DECREASE THE ABILITY FOR THE ATMOSPHERE TO DESTABILIZE. NEVERTHELESS...LOCALIZED FLASH FLOODING WILL BE A THREAT TOMORROW ACROSS THE SLOT CANYONS AND DRY WASHES OF SOUTHERN UTAH. IF THE ATMOSPHERE IS ABLE TO DESTABILIZE ENOUGH...SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. FOLLOWING THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA FOR THE WEEKEND. && .AVIATION...WINDS ARE EXPECTED TO BECOME NORTHWEST AT THE SLC TERMINAL BETWEEN 1900 UTC AND 2100 UTC. HOWEVER...THERE IS A 20 PERCENT CHANCE THAT THE WIND SWITCH COULD OCCUR AS EARLY AS 1800 UTC. THERE IS ALSO A 30 PERCENT CHANCE THAT THE TERMINAL COULD BE IMPACTED BY ERRATIC OUTFLOW WINDS FROM CONVECTION AFTER 1800 UTC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 25, 9:45 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 AM MDT THU JUN 25 2009 UTZ001>016-019>021-517-518-WYZ021-261200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 945 AM MDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TODAY. A FEW OF THE STORMS OVER SOUTHERN UTAH MAY PRODUCE HEAVY RAINFALL THIS AFTERNOON AND EVENING. IN ADDITION...STRONG GUSTY WINDS ARE POSSIBLE NEAR ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE WILL INCREASE ON FRIDAY AS AN UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVE THROUGH THE REGION. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AND ONCE AGAIN...A FEW OF THE STORMS MAY PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 25, 12:05 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1205 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM NON-TSTM WND GST 1 WNW ST. GEORGE 37.08N 113.60W
06/25/2009 M59 MPH WASHINGTON UT AWOS
&&
CRKSpecial weather statement, Jun 25, 1:52 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
152 PM MDT THU JUN 25 2009
UTZ005-252045-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
152 PM MDT THU JUN 25 2009
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOOELE COUNTY UNTIL 245
PM MDT...
AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
WENDOVER TO 12 MILES SOUTHWEST OF KNOLLS TO 9 MILES WEST OF DUGWAY...
AND MOVING NORTHEAST AT 20 MPH.
THIS STORM IS HEADING TOWARD INTERSTATE 80 EAST OF WENDOVER...AND
WILL LIKELY CAUSE STRONG CROSS WINDS ALONG THIS STRETCH. THIS WILL
ESPECIALLY IMPACT HIGH PROFILE VEHICLES.
WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WENDOVER...
KNOLLS...
CLIVE...
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 55 MPH. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4096 11405 4097 11275 3991 11284 3990 11321
4006 11405
TIME...MOT...LOC 1951Z 212DEG 17KT 4064 11396 4063 11347
4024 11291
ESLocal storm report, Jun 25, 2:16 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
216 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 13 SW DUGWAY 40.12N 112.95W
06/25/2009 M73 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 2:18 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
218 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 22 W DUGWAY 40.20N 113.17W
06/25/2009 M58 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 2:19 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 15 SW DUGWAY 40.10N 112.98W
06/25/2009 M61 MPH TOOELE UT MESONET
&&
CRKLocal storm report, Jun 25, 2:20 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 13 SW DUGWAY 40.12N 112.95W
06/25/2009 M79 MPH TOOELE UT MESONET
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:52 PM MDT | Special Weather Statement | SLC | Tooele | 53 min |
| Jun 25, 2:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 47 min |
| Jun 25, 3:26 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah, Weber | 64 min |
| Jun 25, 4:37 PM MDT | Special Weather Statement | SLC | Cache, Morgan, Rich, Summit, Weber | 38 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.